Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 79, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 27, 2000, 3:18 PM EDT for Davidson County, North Carolina. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2000, 3:18 PM EDT (19:18 UTC)
- Expired
- May 27, 2000, 4:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Davidson County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 3:55 PM EDT | Thunderstorm Wind 50 E | Welcome, NC | Several reports of trees blown down. |
| May 27, 3:55 PM EDT | Thunderstorm Wind 50 E | Countywide, NC | Trees reported down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:45 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
772 WUUS52 KRAH 271919 SVRRDU NCC057-272000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 318 PM EDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIDSON COUNTY IN NORTH CAROLINA * UNTIL 400 PM EDT * AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF ARCADIA...OR ABOUT 18 MILES NORTHWEST OF LEXINGTON...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ARCADIA AT 330 PM EDT WELCOME AT 335 PM EDT LEXINGTON AT 340 PM EDT DENTON AT 355 PM EDT A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:15 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 27, 2:15 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 215 PM EDT SAT MAY 27 2000 THREAT FOR SEVERE WEATHER EXIST THIS EVENING OVER CENTRAL NORTH CAROLINA AS THUNDERSTORM COMPLEX MOVES SOUTHEAST OUT OF THE MOUNTAINS INTO VERY WARM MOIST UNSTABLE AIR. SEVERE ACTIVITY SHOULD DIMINISH BY MIDNIGHT. VERY DEEP UPPER LEVEL TROUGH WILL RAPIDLY APPROACH AREA FROM THE NORTHWEST LATE TONIGHT AND SUNDAY. A SQUALL LINE ASSOCIATED WITH A COLD FRONT WILL PUSH THROUGH THE STATE ON SUNDAY. LOOKS LIKE THIS COULD BE A MORNING-EARLY AFTERNOON SEVERE EVENT FOR CENTRAL NORTH CAROLINA. ETA APPEARS TOO FAST IN MOVING FRONT EAST OF THE MOUNTAINS BY 12Z. NGM ARE SLOWER AND BRING FRONT TO EAST OF THE MOUNTAINS BY MID DAY. WITH FRONT NOW IN MISSISSIPPI VALLEY...FAVOR MORE MODEST MOVEMENT OF NGM/AVN SOLUTION. WITH SQUALL LINE FORMATION AHEAD OF FRONT VERY LIKELY...WILL GO WITH STRONG WORDING FOR THUNDERSTORMS FOR SUNDAY MORNING INTO AFTERNOON. FRONT PUSHES TO EAST BY SUNDAY NIGHT BUT COLD POCKET ASSOCIATED WITH UPPER CUT OFF WILL BE SLOW TO CLEAR AREA. ALTHOUGH LOW LEVELS WILL BE COOLER...UPPER LEVELS WILL BE VERY UNSTABLE. THIS WILL LEAD TO CONTINUED CONVECTION SUNDAY NIGHT AND MONDAY. AFTER SYSTEM MOVES EAST BY TUESDAY MORNING...NORTHWEST FLOW WITH EMBEDDED MCS CHALLENGES WILL BE RE-ESTABLISHED AND CONTINUE THROUGH MID WEEK. .RAH...NONE. SWH
In the hours before
Special weather statement, May 27, 11:15 AM EDT, 4 hours 3 minutes before
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH, NC 1115 AM EDT SAT MAY 27 2000 NCZ007>011-021>028-038>043-073>078-083>086-088-089-271700- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- 1115 AM EDT SAT MAY 27 2000 WEATHER CONDITIONS WILL POSE A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER CENTRAL NORTH CAROLINA LATE THIS AFTERNOON AND EVENING. NORTHERN SECTIONS HAVE THE GREATEST RISK. .SKYWARN SPOTTERS... SKYWARN SPOTTER NETWORK ACTIVATION MAY BE NEEDED IN CENTRAL NORTH CAROLINA BETWEEN 4 PM AND 10 PM THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT THREATENING WEATHER TO THE NATIONAL WEATHER SERVICE. .SYNOPTIC PATTERN... WARM AND MOIST CONDITIONS COUPLED WITH AN AREA OF THUNDERSTORMS APPROACHING FROM THE NORTHWEST WILL PRODUCE CONDITIONS WHICH COULD LEAD TO SEVERE THUNDERSTORM FORMATION. .HAZARDOUS WEATHER DETAILS... THE PRIMARY THREAT WITH SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING WILL BE FROM DAMAGING DOWNBURST WINDS. LARGE HAIL AND INTENSE LIGHTNING STRIKES ARE ALSO POSSIBLE. THUNDERSTORM MOVEMENT IS EXPECTED TO BE FROM THE WEST NORTHWEST AT ABOUT 30 MILES AN HOUR. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL WEATHER NEWS MEDIA FOR ADDITIONAL STATEMENTS OR POSSIBLE WATCHES AND WARNINGS. ANOTHER STATEMENT CONCERNING THE OUTLOOK FOR SEVERE WEATHER WILL BE ISSUED BY NOON TODAY. SWH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:59 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 31 min |
| May 27, 4:12 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 33 min |
| May 27, 4:44 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 46 min |
| May 27, 4:49 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 31 min |
| May 27, 5:08 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 52 min |
| May 27, 5:30 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 30 min |
| May 27, 6:01 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 29 min |
| May 27, 6:13 PM EDT | Tornado Warning | RAH | Wayne | 32 min |
| May 27, 6:27 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 33 min |
| May 27, 6:47 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 28 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.